Flash Flood, Baxter
- When
- August 26, 7:40 AM CST to 9:00 AM CST
- Where
- Baxter County, 1 mi S of Midway
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
High water covered Highway 126.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 5:50 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 650 AM CDT SAT AUG 26 2006 .AVIATION... SCATTERED SHOWERS HAVE DEVELOPED IN NORTH AND WEST ARKANSAS THIS MORNING ALONG AN OUTFLOW BOUNDARY FROM EARLIER STORMS. THESE STORMS ARE MOVING NORTHEAST AT 20 MPH. LITTLE CG LIGHTNING HAS BEEN NOTED IN ARKANSAS SO FAR...BUT INTENSITY TRENDS ARE INCREASING. BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTH AND WEST TODAY ALONG AND AHEAD OF AN APPROACHING COLD FRONT. MVFR CONDITIONS ARE EXPECTED IN AND NEAR THUNDERSTORMS TODAY. EXPECT FOG TO DEVELOP SUNDAY MORNING IN MOST LOCATIONS...ESPECIALLY NORTH AND CENTRAL. && .PREV DISCUSSION.../ISSUED 340 AM CDT SAT AUG 26 2006/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT WX HAS BEEN ACTIVE FOR OUR NEIGHBORS TO THE N AND NW OVERNIGHT AS A COMPLEX OF STORMS CONTS TO AFFECT KS AND MO. ONLY EFFECT ON OUR FA HAS BEEN SOME MID/HIGH LVL CLOUDS WORKING INTO NRN AR EARLY THIS MRNG. MODELS CONT INDC AN ACTIVE WX PATTERN FOR THE REGION DURG THE SHORT TERM. CONVECTIVE TRENDS WL CONT TO BE A CHALLENGE IN THE COMING DAYS DUE TO PLACEMENT OF SYNOPTIC AND MESOSCALE BNDRY/S. TEMP FCST WL ALSO BE TRICKY DEPENDING ON EXTENT OF RAINFALL AND CLOUD COVER. PLAN TO STICK WITH CHC POPS ACRS THE FA...WITH MUCH OF THE ACTIVITY EXPECTED TO BE DIURNAL IN NATURE. PLACED HIGHER POPS ACRS NRN COUNTIES DUE TO CLOSER PROXIMITY TO ANY BNDRY/S THAT MAY DROP SWD FM ONGOING MCS. HIGH TEMPS WL BE A BIT COOLER OVR NRN AR AS WELL DUE TO MORE CLOUD COVER. ON SUN...FNTL BNDRY OVR THE PLAINS WL WORK SLOLY CLOSER TO NWRN AR. MEANWHILE...AN UPPER LVL SYS WL BE WORKING WWD ALONG THE GULF COAST AND BRING INCRSG MOISTURE INTO CNTRL AND SRN AR. END RESULT WL BE GOOD CHANCES OF SHRA/TSRA FOR THE MID SOUTH. MODEL SOLUTIONS DIFFER WITH TIMING AND PLACEMENT OF CDFNT OVR THE REGION STARTING MON THRU THE END OF THE SHORT TERM. IT STILL APPEARS THAT THE FA WL SEE A GOOD SHOT OF RAINFALL ON MON AND CONTD WITH LIKELY POPS. WL ALSO LEAVE A MENTION OF LOCALLY HVY RAINFALL. LEFT CHC POPS IN FOR TUE AND EARLY TUE NGT AS FNT IS EXPECTED TO WORK THRU THE REGION. LONG TERM...WEDNESDAY THROUGH FRIDAY HIGH PRESSURE WILL BE BUILDING INTO THE AREA AT THE SURFACE AND ALOFT. MUCH DRIER AIR WILL MOVE INTO THE REGION. DO NOT EXPECT ANY RAIN CHANCES FOR THE LONG TERM PERIOD THROUGH FRIDAY. ANOTHER FRONT IS HINTED AT BY GFS AS APPROACHING NORTHWEST ARKANSAS LATE FRIDAY NIGHT. THIS COULD BRING THE NEXT ROUND OF RAIN TO THE AREA. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 26 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WILL BE IN THE NORTH NEAR AN APPROACHING COLD FRONT. AS THE FRONT MOVES SOUTH... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND THE CHANCES WILL SPREAD FURTHER SOUTH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW MOVING COLD FRONT WILL ARRIVE FROM THE NORTH THIS WEEKEND. AT THE SAME TIME...MOISTURE WILL INCREASE FROM THE GULF COAST REGION. RAIN CHANCES WILL GO UP...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY SUNDAY. ANY SEVERE WEATHER WILL BE ISOLATED THIS WEEKEND...WITH DAMAGING WINDS THE MAIN CONCERN. AREAS OF HEAVY RAINFALL WILL OCCUR...MAINLY ON SUNDAY. SOME SPOTS MAY RECEIVE MORE THAN 2 INCHES OF RAIN. EARLY NEXT WEEK...RAIN CHANCES WILL REMAIN HIGH ON MONDAY WITH LOCALLY HEAVY DOWNPOURS. THE FRONT WILL FINALLY EXIT THE REGION TO THE SOUTH LATE TUESDAY...WITH DRY WEATHER RETURNING FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 51
The Springfield radar (KSGF), 142 km away, was scanning. The volume nearest the first event began at 13:38 UTC.
2 flash flood. Local standard time, as filed.
High water covered Highway 126.
Several county roads were under water from Clarkridge to Midway and Lakeview. At least one road was impassible.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533127, 5533126.